Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 159, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 9, 2025, 8:50 AM CST for Escambia County, Santa Rosa County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 9, 2025, 8:50 AM CST (14:50 UTC)
- Expired
- Nov 9, 2025, 9:15 AM CST
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 9:00 AM CST | HAIL 1 | 3 Sw Molino, FL | Broadcast media reports penny to quarter sized hail mainly southwest of Molino with images. Report via Social Media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
045
WUUS54 KMOB 091450
SVRMOB
FLC033-113-091515-
/O.NEW.KMOB.SV.W.0159.251109T1450Z-251109T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
850 AM CST Sun Nov 9 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Santa Rosa County in northwestern Florida...
Central Escambia County in northwestern Florida...
* Until 915 AM CST.
* At 850 AM CST, a severe thunderstorm was located 7 miles west of
Molino, or 10 miles northwest of Gonzalez, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3061 8740 3063 8739 3065 8740 3066 8740
3067 8741 3070 8745 3075 8745 3075 8717
3070 8714 3065 8714 3058 8718
TIME...MOT...LOC 1450Z 275DEG 27KT 3069 8743
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 5:20 AM CST, 3 hours 30 minutes earlier. Its key messages:
- Updated at 513 AM CST Sun Nov 9 2025
- A Small Craft Advisory is in effect for most of the marine area Sunday afternoon through Monday night with the potential for occasional gusts to gale force over the open Gulf waters.
- The first freeze of the season is likely for most of the forecast area Monday night into Tuesday morning as lows fall into the middle 20's to lower 30's.
- Dangerous fire weather conditions are possible on Monday across the entire area with the ongoing drought, very dry weather, and forecast strong winds.
Area forecast discussion, Nov 9, 5:20 AM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
520 AM CST Sun Nov 9 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 513 AM CST Sun Nov 9 2025
- A Small Craft Advisory is in effect for most of the marine
area Sunday afternoon through Monday night with the potential
for occasional gusts to gale force over the open Gulf waters.
- The first freeze of the season is likely for most of the
forecast area Monday night into Tuesday morning as lows fall
into the middle 20's to lower 30's.
- Dangerous fire weather conditions are possible on Monday across
the entire area with the ongoing drought, very dry weather, and
forecast strong winds.
&&
.DISCUSSION...
Issued at 1228 AM CST Sun Nov 9 2025
An anomalously strong longwave trough is expected to dig into the
eastern US over the next 24 to 48 hours. This will help to push a
potent cold front through the local area this afternoon, allowing
for the first arctic airmass of the season to filter through the
Deep South and into the Gulf. For the remainder of the overnight and
into the morning hours, weak moisture pooling, limited forcing,
and some elevated instability may allow for a few showers or
possibly a thunderstorm, to develop ahead of the front (rain
chances around 20-30%). Once the front passes, rain chances drop
to zero as much colder and drier air will advect in from the
northwest. Given the strong gradient, winds behind the front will
also be on the increase, with gusts this afternoon potentially as
high as 25- 30mph in spots. Highs today will range from the upper
60s to low 70s west of I-65 to the mid to upper 70s for areas
east, but with the progression of the front, these highs will
likely occur during the mid to late morning hours, with temps
lowering throughout the afternoon.
Bitter cold temperatures/wind chills are expected across the area
from Sunday night through Tuesday night. Lows Sunday night will
likely drop into the 30s areawide, with maybe a few locations along
the immediate coast staying in the low 40s. Winds will remain rather
gusty Sunday night, which should keep our area just above the
freezing mark (with the exception of a few localized areas in our
far northern counties). However, factoring in the wind chill, it
will likely feel like the mid to upper 20s for most of the area,
and low 30s along the coast. For Monday, even under sunny skies,
the continued gusty winds/strong cold air advection will likely
keep highs in the upper 40s to low 50s. By Monday evening and into
Monday night, winds will finally begin to relax as high pressure
moves overhead. Light winds, dry conditions, and clear skies, will
lead to efficient radiational cooling, likely causing
temperatures to plummet into the 20s for areas north of I-10. Even
areas south of I-10 may also drop to below freezing. In fact, NBM
probabilities for lows less than 32 degrees have increased even
further during the latest run, ranging now from 50-70% along the
coast. Therefore, it is looking increasingly likely that a Freeze
Watch will need to be issued for the entire CWA in the next
forecast package. Daily record lows are also in jeopardy of being
broken at our local climate sites (KMOB record: 31 degrees; KPNS
record: 33 degrees), with the NBM giving a greater than 75%
probability of each location breaking their respective records.
Additionally, although winds are expected to be light Monday
night, there may be enough of a wind chill factor to support the
need for a Cold Weather Advisory for apparent temperatures
dropping into the upper teens to low 20s. Reiterating what the
previous shift stated, given the relatively abrupt and early
nature of this cold compared to normal, as well as the fact that
we were recently in the 70s and 80s, we are not yet acclimated to
this degree of cold weather, which could lead to a more dangerous
risk for vulnerable communities. We urge residents and visitors to
make preparations to protect people, plants, pets, and pipes from
this cold weather.
After one more day of chilly temperatures on Tuesday, with highs in
the 50s and lows ranging from the mid 30s inland to the low 40s
along the coast, the high will shift to our east, allowing for winds
to turn onshore. Although we remain dry through the remainder of the
extended period, temperatures will rise back to above seasonal
norms. Highs for late week will top out in the low to mid 70s and
lows will range from the mid 40s inland to mid 50s along the coast.
A Low Risk of rip currents remains in place through the period. /96
&&
.AVIATION...
(12Z TAFS)
Issued at 513 AM CST Sun Nov 9 2025
A stratus deck is bringing IFR/LIFT CIGs to most of the forecast
area at 11z. A cold front has started to move across the forecast
area and is expected to be south of the coast by this afternoon,
moving any residual cloud currently over the forecast south..
Strong northerly winds around 15 knots and gusty today are
expected to ease to around 10 to 15 knots tonight.
/16
&&
.MARINE...
Issued at 1228 AM CST Sun Nov 9 2025
Moderate southwesterly to westerly winds this morning will become
a strong northwesterly flow by the late afternoon hours in the
wake of a strong cold front and will persist through Monday
night. A Small Craft Advisory is in effect from this afternoon
through Monday night for all local marine zones. Occasional gusts
to gale force are possible over the open Gulf waters Sunday night
into Monday morning. Winds will then relax on Tuesday and become
a light onshore flow by Wednesday. /96
&&
.FIRE WEATHER...
Issued at 1228 PM CST Sun Nov 9 2025
Given our longstanding drought conditions across the area and a
rather dry frontal passage on Sunday, we have increasing concerns
for dangerous burning conditions across the local area on Monday.
Winds increasing to 15 to 20 mph with gusts nearing 30 mph during
the day on Monday coupled with afternoon relative humidity values
in the low to mid 20s will likely result in rather dangerous fire
conditions. A Red Flag Warning may become necessary given the dry
fuels across the area. Winds will subside on Tuesday; however,
continued dry conditions could remain across the area leading to
increased fire danger. /BB-8 /96
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 73 37 51 28 / 20 0 0 0
Pensacola 76 41 53 32 / 20 0 0 0
Destin 78 43 55 34 / 20 0 0 0
Evergreen 74 34 49 22 / 20 0 0 0
Waynesboro 68 33 48 23 / 0 0 0 0
Camden 69 33 46 22 / 10 0 0 0
Crestview 78 37 51 23 / 30 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 3 PM this afternoon to midnight CST
Monday night for GMZ630>636.
Small Craft Advisory from 3 PM this afternoon to 6 AM CST
Tuesday for GMZ650-655-670-675.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:20 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| Nov 9, 9:13 AM CST | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Nov 9, 11:10 AM CST | Freeze Watch | MOB | Escambia, Okaloosa, Santa Rosa | 23 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.